First off sorry I did not mean to post in the HIV community section.
have been on SSRIs for 8 years but recently got off Zoloft. I experienced HIV type symptoms a couple months later. My last exposure was 1 year ago. I got tested with the Elisa Antibody test and came up negative.
I saw this newer study (link below) where basically SSRIs significantly decreased HIV viral replication and downregulated the RT response.
I am worried that I might of picked something up in college when I had many instances of unprotected sex.
So my question is, if I have been on SSRIs for so long, could my body have just now become infected and not produced enough detectable antibodies since the SSRIs seem to inhibit them?
Welcome to the forum. No need to apologize; there's no restriction on posting the same question on more than one forum.
Sometimes the title of the question contains all the information needed for a definitive reply. That's the case here. There are no medications that suppress HIV antibody or otherwise alter the reliability of HIV tests, and certainly the SSRIs do not do so. In theory, potent chemotherapy or high dose immunosuppressive drugs might do so, but I stress "in theory"; to my knowledge, there are actually no proved cases that even this has actually happened. The HIV tests are among the most accurate and robust diagnostic tests ever developed, for any medical condition -- which means they have to be resistant to other illnesses, drugs, etc.
Now having read the rest: you misinterpreted the research abstract in the link you provided; it says nothing about HIV antibody production. The theoretical import of "Decreased HIV replication and downregulated...RT [reverse transcriptase] response" is that drugs related to SSRIs might someday be helpful in the treatment of HIV. Even the most effective anti-HIV drugs, including those that downregulate HIV replication and the RT response to the point the virus cannot be detected in blood, have no effect on antibody test results. There is no way the SSRIs could do so.
So no worries, all is well. Your negative HIV test is entirely reliable. Whatever symptoms you had, they weren't due to HIV.
I am very very grateful for your wealth in knowledge in this area and really appreciate you taking the time to help me out.
The reason I was worried was because about a month ago I had a burning/tingling sensation up and down my inner thighs/groin area, a fissure like cut on my groin fold, malaise, achey (achy) leg muscles, and lower back pain.
It has been a whole month and the fissure has not completely healed. I am also still experiencing this neuropathy? feeling in my legs but not as intense.
I also had a Herpes igg and igm test which both came back negative.
Its hard to wrap my head around the cause of my symptoms.
Am I in the clear of HIV or should I get additional testing? My last exposure was about a year ago
Those symptoms don't even hint at HIV (nor of herpes).
Based on your comments here and the discussion with Terri on the herpes forum, I think you're spending far too much time searching too many data bases. Here is something I wrote about this sort of thing in another thread a few weeks ago:
"Indeed the internet can be dangerous for anxious persons with unexplained symptoms. Perhaps you're familiar with Nate Silver, who has become rather famous for his political predictions (http://fivethirtyeight.blogs.nytimes.com). He has written a book about statistical issues in everyday life (The Signal and the Noise, Penguin Press, 2012). Here is a quote from it:
"'...[consider] what might happen if you put a hypochondriac in a dark room with an Internet connection. The more time that you give him, the more information he has at his disposal, the more ridiculous the self-diagnosis he'll come up with; before long he'll be mistaking a common cold for the bubonic plague.'
"Anxious people tend to be drawn to information that reinforces the anxiety, and to miss the reassuring bits, even if they're more common."
In other words, you definitely should not be tested any more for herpes or HIV. Your symptoms sound at all serious or alarming. But if you remain concerned about them, see your doctor rather than looking for online answers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.